Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 91, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 9, 2014, 2:33 PM CDT for Hinds County, Rankin County, Mississippi. It was in force for 117 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2014, 2:33 PM CDT (19:33 UTC)
- Expired
- Aug 9, 2014, 4:30 PM CDT
- In force
- 117 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hinds County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 21 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 3:00 PM CDT | FLASH FLOOD | Jackson, MS | WATER COVERED BOTH SIDES OF THE ROAD AT THE OVERPASS NEAR PORTER AND GALLATIN. REPORTED ON LOCAL NEWS. |
| Aug 9, 3:00 PM CDT | FLASH FLOOD | Jackson, MS | WATER COVERED PORTIONS OF MONUMENT STREET. REPORTED ON LOCAL NEWS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2137 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
385 WGUS54 KJAN 091933 FFWJAN MSC049-121-092130- /O.NEW.KJAN.FF.W.0091.140809T1933Z-140809T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 233 PM CDT SAT AUG 9 2014 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI... THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON... CENTRAL RANKIN COUNTY IN CENTRAL MISSISSIPPI... THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD... BRANDON... * UNTIL 430 PM CDT * AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORMS OVER THE WARNED AREA MOVING EAST AT 15 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST HOUR. * THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY THE JACKSON METRO AREAS OF THE INDICATED COUNTIES. VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. && LAT...LON 3239 9040 3239 8993 3214 8992 3213 9037 $$ MRM
1 follow-up statement
901 WGUS74 KJAN 092039 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 339 PM CDT SAT AUG 9 2014 MSC049-121-092049- /O.CAN.KJAN.FF.W.0091.000000T0000Z-140809T2130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANKIN MS-HINDS MS- 339 PM CDT SAT AUG 9 2014 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN HINDS AND CENTRAL RANKIN COUNTIES... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3239 9040 3239 8993 3214 8992 3213 9037 $$ MRM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 10:31 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Aug 9, 10:31 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1031 AM CDT SAT AUG 9 2014 .UPDATE...VISIBLE IMAGERY INDICATING A CHAOTIC SKY OVER N MS THIS MORNING IN ADVANCE OF CONVECTION OVER AR/W TN. WHILE WET MICROBURST CHECKLIST IS ONLY INDICATING A RISK FOR THIS AFTERNOON...LOCAL WRF AND TO SOME EXTENT THE HRRR IS INDICATING SOME MICROBURST POTENTIAL. UPPED POPS TO LIKELY CATEGORY FOR EXPECTED INCREASED CCOVERAGE DUE TO ABUNDANT BOUNDARY INTERACTION. ALSO...INTRODUCED A LIMITED CONFIDENCE OF SEVERE IN THE HWO FOR THE WESTERN TWO THIRDS OF THE AREA./26/ && .AVIATION...VFR CONDITIONS PREVAIL THIS MORNING WITH TSRA COMPLEX DEVELOPING NOW OVER CNTRL AR. SCT/NUM TSRA SHOULD DEVELOP SOUTHEAST LATE MORNING THROUGH THE AFTERNOON WITH PERIODIC MVFR AND BRIEF IFR POSSIBLE IF SITE IS DIRECTLY IMPACTED. VCTS TAF WORDING WORKS FOR NOW AND WILL AMEND AS NEEDED WHEN CONFIDENCE IN DIRECT IMPACT INCREASES. WINDS WILL BE W TO WNW GENERALLY LESS THEN 10 KT. WINDS COULD MORE GUSTY /UP TO 30-40 KT/ IF INVOF STRONGER TSRA. /ALLEN/ && .PREV DISCUSSION... /ISSUED 502 AM CDT SAT AUG 9 2014/ DISCUSSION... ON THE SYNOPTIC SCALE THIS WEEKEND...THE ARKLAMISS WILL BE NEAR THE INTERFACE OF ACTIVE WESTERLIES TO THE NORTH AND A HOT SUBTROPICAL RIDGE CENTERED TO THE WEST. THIS WILL TRANSLATE TO HOT AND HUMID SENSIBLE WEATHER WITH GREATER CHANCES FOR MAINLY DIURNAL SHOWER/TSTM ACTIVITY AS THE PATTERN BEGINS TO AMPLIFY AND ALLOWS A FRONTAL BOUNDARY TO HAVE MORE INFLUENCE. WITH THAT SAID...FORECAST CONFIDENCE IS LOWER THAN USUAL TODAY REGARDING CONVECTIVE EVOLUTION AND POSSIBLE MITIGATING EFFECTS ON HEAT STRESS. CONVECTIVE CLOUD DEBRIS OVER AR IS CIRCULATING AROUND THE RIDGE CENTER AND COULD HELP TO PROVIDE SOME DIFFERENTIAL HEATING LATER THIS MORNING FOR CONVECTIVE INITIATION. WRF/HRRR GUIDANCE ARE IN CONSIDERABLE DISAGREEMENT OVER HOW THINGS WILL PLAY OUT...AND NONE OF THE MODELS SEEM TO HAVE A GOOD HANDLE ON THE CURRENT SCENARIO. BASED ON THE LATEST TRENDS...WILL PLAN TO FOLLOW THE IDEA OF CONVECTION DEVELOPING EARLIER OVER THE UPPER DELTA REGION INTO NORTH CENTRAL MS...WITH MULT-CELL STORM CLUSTERS/SEGMENTS INCREASING IN COVERAGE THE AFTERNOON. UPPER LEVEL WINDS ARE LIGHT AND IT IS HARD TO IMAGINE THE STORMS GETTING VERY ORGANIZED...BUT SHOULD BE ENOUGH LOW-MID LEVEL FLOW AND OUTFLOW DEVELOPMENT TO ALLOW STORMS TO PROGRESS SOUTHWARD AS WE GO THROUGH THE AFTERNOON. MOREOVER...LOW LEVEL FLOW/THETA-E ADVECTION MAY ALLOW STORMS TO BACK-BUILD MORE THAN FORECAST. THIS COULD SLOW THE OVERALL SYSTEM SPEED AND INCREASE THE HEAVY RAIN POTENTIAL. IN ANY CASE...STEEP LOW-MID LEVEL LAPSE RATES WITH VERTICAL TOTALS ~27 WILL SUPPORT A FEW STRONG TO SEVERE STORMS ESPECIALLY WHERE THE CONVECTION IS MORE DELAYED. EVEN WITH EARLIER CONVECTIVE DEVELOPMENT TODAY...THE FORECAST TEMP/DEWPOINT COMBINATIONS YIELD HEAT INDICES NEAR 100-102 DEG F AT MOST PLACES. WHILE THIS IS A LITTLE LOW FOR MENTION IN THE HAZARD PRODUCTS...WE EXPECT GREATER HEAT STRESS TO RETURN SUNDAY SO WOULD RATHER KEEP CONTINUITY AND LEAVE IT GOING FOR TODAY. EXPECT CONVECTION TO DIMINISH THIS EVENING AS THE SUBTROPICAL RIDGE REMAINS THE PRIMARY SYNOPTIC SCALE INFLUENCE FOR THE ARKLAMISS. ANOTHER ROUND OF STORMS IS EXPECTED SUNDAY...BUT THERE HAS BEEN A TREND IN THE GUIDANCE FOR THIS ACTIVITY TO BE MORE FOCUSED OVER SOUTHERN PORTIONS OF THE AREA. SIMILAR THERMODYNAMIC PARAMETERS TO SATURDAY WILL SUPPORT A FEW STRONG TO SEVERE STORMS ONCE AGAIN. /EC/ FOR THE MED RANGE/LONG TERM (MON-SAT)...THE FORECAST FOCUS WILL BE ON THE ACTIVE CONVECTIVE PERIOD FOR MON/MON NGT AS THE REGION UNDERGOES A PATTERN CHANGE. BY MID WEEK...LOOK FOR A MORE QUIET REGIME WITH LOWER HUMIDITY BEFORE WARMER CONDITIONS RETURN BY NEXT WEEKEND. THE EVOLVING NW FLOW PATTERN FOR THE UPCOMING WEEK LOOKS TO BRING SOLID PRECIP CHANCES TO THE AREA FOR MON INTO MON NGT. THIS WILL BE AS DEEP MOISTURE POOLS IN ADVANCE OF A WEAK SFC FRONT AND AHEAD OF AN AMPLIFYING LONG WAVE TROUGH THAT WILL SETUP ACROSS THE EASTERN CONUS THIS WEEK. SPECIFICS ON STORM TIMING REMAINS A CHALLENGE AS MODEL DIFFERENCES EXIST. THE NAM/EURO DEVELOP ACTIVITY EARLIER ON MON AND CONTINUE SOME SORT OF PRECIP INTO THE NIGHT. THE GFS DELAYS INITIATION UNTIL THE AFTERNOON WITH ACTIVITY LINGERING INTO MON NGT. THE MAIN ISSUE WITH THE DIFFERENCE SCENARIOS IS THE IMPACT ON HIGH TEMPS AND ULTIMATELY INSTABILITY. THE NAM/EURO HAVE MUCH LESS HOT CONDITIONS WITH READINGS AROUND 90 FORECAST FOR HIGHS. THE GFS IS THE HOTTER SOLUTION WITH 94-96. WITH SOME LINGERING EFFECTS OF THE RIDGE IN PLACE...I WILL LEAN MORE TOWARD THE GFS. THIS WILL RESULT IN A BETTER CHANCE FOR STRONG/SVR STORMS AS STRONGER SFC HEATING WILL RESULT IN HIGHER INSTABILITY. EVEN AS SOME CONFIDENCE EXISTS IN POTENTIAL FOR MON...WILL HOLD OFF ON ADDING GRAPHICS OR TEXT IN THE HWO AS THERE REMAINS STILL ENOUGH UNCERTAINTY TO JUMP ON THIS FOR DAY 3. THE NW FLOW PATTERN WILL REALLY TAKE HOLD OF THE REGION BY TUE WITH ALL MODELS SHOWING A WELL DEFINED MID LEVEL DRY PUSH MOVING SOUTH INTO THE AREA. THIS WILL SERVE TO HELP THE WEAK SFC FRONT TO MAY HEADWAY WELL INTO THE CWA ON TUE...THEN BRING SOME DRIER LOW LEVEL AIR IN ITS WAKE. PRECIP ACTIVITY ON TUE WILL MAINLY BE CONFINED TO THE SOUTH HALF AND MOST LIKELY EARLY IN THE DAY PERIOD. AS WE GO INTO AND THROUGH MID/LATE WEEK...THE NW FLOW PATTERN WILL RELAX AND RIDING LOOKS TO BUILD OVER THE LOWER MS RIVER VALLY INTO THE WEEKEND. THIS SHOULD SUPPORT SOME NEAR NORMAL OR SLIGHTLY BELOW NORMAL HIGHS FOR WED/THU ALONG WITH LESS HUMID READINGS. BY FRI/SAT...A RETURN TO MORE NORMAL CONDITIONS ARE EXPECTED. /CME/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 93 74 94 74 / 63 34 48 32 MERIDIAN 94 73 93 73 / 70 39 44 29 VICKSBURG 93 74 93 73 / 65 27 49 24 HATTIESBURG 95 75 94 75 / 59 33 63 34 NATCHEZ 92 74 92 75 / 58 29 54 20 GREENVILLE 90 74 94 75 / 70 24 43 30 GREENWOOD 91 73 94 74 / 70 25 39 28 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Aug 9, 9:22 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 922 AM CDT SAT AUG 9 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>037- 040>044-047>050-053>056-059>066-072>074-101430- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS- RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 922 AM CDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TODAY EXCESSIVE HEAT RISK...LIMITED TIMING...TODAY A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE LATE MORNING THROUGH THE AFTERNOON HOURS FOR NORTHEAST LOUISIANA...WEST MISSISSIPPI...AND PORTIONS OF CENTRAL MISSISSIPPI. WIND GUSTS OF 60 MPH AND SOME SMALL HAIL COULD BE POSSIBLE WITH THIS ACTIVITY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) ANOTHER AFTERNOON OF MAXIMUM HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES IS EXPECTED TODAY OUTSIDE OF SHOWER AND STORM ACTIVITY. THE PEAK TIME FOR THIS WOULD BE FROM MIDDAY THROUGH THE AFTERNOON HOURS. RESIDENTS ARE ADVISED TO STAY HYDRATED AND TAKE FREQUENT BREAKS IF WORKING OUTSIDE IN THESE CONDITIONS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES FOR THE ENTIRE OUTLOOK AREA ON SUNDAY AND MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. MSZ028>033-038-039-045-046-051-052-057-058-101430- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE- NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE- 922 AM CDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT EXCESSIVE HEAT RISK...LIMITED TIMING...TODAY ANOTHER AFTERNOON OF MAXIMUM HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES IS EXPECTED TODAY. THE PEAK TIME FOR THIS WOULD BE FROM MIDDAY THROUGH THE AFTERNOON HOURS. RESIDENTS ARE ADVISED TO STAY HYDRATED AND TAKE FREQUENT BREAKS IF WORKING OUTSIDE IN THESE CONDITIONS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES FOR THE ENTIRE OUTLOOK AREA ON SUNDAY AND MONDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. ALLEN && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 5 CONSECUTIVE DAYS. HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE DAYS. ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 100 DEGREES FOR 4 CONSECUTIVE DAYS. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE DAYS. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 9, 1:25 PM CDT, 1 hour 8 minutes before
MSZ042-043-047-048-091855- WARREN MS-MADISON MS-HINDS MS-YAZOO MS- 125 PM CDT SAT AUG 9 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 125 PM CDT SAT AUG 9 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF BROWNSVILLE AT 126 PM CDT...MOVING EAST AT 30 MPH. PEOPLE IN SOUTH CENTRAL YAZOO...NORTHERN HINDS...SOUTHWESTERN MADISON AND EAST CENTRAL WARREN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3252 9001 3229 9021 3242 9067 3260 9039 TIME...MOT...LOC 1826Z 292DEG 25KT 3249 9041 JA
Special weather statement, Aug 9, 1:37 PM CDT, 56 minutes before
MSZ031-039-046-091905-
NOXUBEE MS-LOWNDES MS-KEMPER MS-
137 PM CDT SAT AUG 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
137 PM CDT SAT AUG 9 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES NORTHEAST OF DEERBROOK TO 4 MILES EAST
OF BLUFF SPRINGS AT 137 PM CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN NORTHERN KEMPER...SOUTH CENTRAL LOWNDES AND EASTERN NOXUBEE
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3297 8834 3271 8854 3271 8889 3303 8864
3339 8850 3339 8829
TIME...MOT...LOC 1837Z 270DEG 11KT 3331 8843 3303 8853
3289 8865 3278 8873
JASpecial weather statement, Aug 9, 2:06 PM CDT, 27 minutes before
MSZ031-039-046-091935-
NOXUBEE MS-LOWNDES MS-KEMPER MS-
206 PM CDT SAT AUG 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
206 PM CDT SAT AUG 9 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM BIGBEE VALLEY TO 8 MILES SOUTHWEST OF PAULETTE
AT 206 PM CDT...MOVING EAST AT 10 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN EASTERN KEMPER...SOUTH CENTRAL LOWNDES AND EASTERN NOXUBEE
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3274 8836 3263 8841 3273 8872 3339 8841
3335 8828
TIME...MOT...LOC 1906Z 292DEG 9KT 3328 8835 3311 8838
3292 8852
JALocal storm report, Aug 9, 2:08 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
208 PM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND DMG CLINTON 32.34N 90.33W
08/09/2014 HINDS MS PUBLIC
STRONG WINDS SNAPPED OFF THE TOP OF A TREE
&&
DLLocal storm report, Aug 9, 2:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 3 NW STARKVILLE 33.48N 88.87W
08/09/2014 OKTIBBEHA MS 911 CALL CENTER
POWER LINES WERE DOWNED ALONG BABYLON RD
&&
DLLocal storm report, Aug 9, 2:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND GST 2 NNW VICKSBURG 32.35N 90.88W
08/09/2014 E50.00 MPH WARREN MS 911 CALL CENTER
TREE LEANING ON A POWER LINE IN DOWNTOWN VICKSBURG
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 11:38 AM CDT | Special Weather Statement | JAN | Webster | 32 min |
| Aug 9, 12:21 PM CDT | Special Weather Statement | JAN | Kemper | 29 min |
| Aug 9, 12:25 PM CDT | Special Weather Statement | JAN | Lauderdale | 30 min |
| Aug 9, 12:39 PM CDT | Special Weather Statement | JAN | Warren | 31 min |
| Aug 9, 12:49 PM CDT | Special Weather Statement | JAN | Clay, Oktibbeha | 61 min |
| Aug 9, 1:01 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 40 min |
| Aug 9, 1:06 PM CDT | Special Weather Statement | JAN | Winston | 29 min |
| Aug 9, 1:10 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren, Yazoo | 33 min |
| Aug 9, 1:15 PM CDT | Special Weather Statement | JAN | Neshoba | 30 min |
| Aug 9, 1:25 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Aug 9, 1:33 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 46 min |
| Aug 9, 1:37 PM CDT | Special Weather Statement | JAN | Kemper, Noxubee | 28 min |
| Aug 9, 1:54 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 49 min |
| Aug 9, 2:06 PM CDT | Special Weather Statement | JAN | Kemper | 29 min |
| Aug 9, 2:44 PM CDT | Special Weather Statement | JAN | Simpson, Smith | 31 min |
| Aug 9, 3:11 PM CDT | Special Weather Statement | JAN | Simpson | 44 min |
| Aug 9, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 21 min |
| Aug 9, 3:28 PM CDT | Special Weather Statement | JAN | Winston | 32 min |
| Aug 9, 3:34 PM CDT | Flash Flood Warning | JAN | Adams, Franklin, Jefferson | 116 min |
| Aug 9, 3:34 PM CDT | Special Weather Statement | JAN | Covington | 31 min |
| Aug 9, 3:39 PM CDT | Special Weather Statement | JAN | Jones | 31 min |
| Aug 9, 3:50 PM CDT | Special Weather Statement | JAN | Forrest | 30 min |
| Aug 9, 4:12 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 43 min |
| Aug 9, 4:43 PM CDT | Flash Flood Warning | JAN | Neshoba, Winston | 2 hr |
| Aug 9, 4:52 PM CDT | Special Weather Statement | JAN | Jones, Marion | 28 min |
| Aug 9, 5:39 PM CDT | Special Weather Statement | JAN | Washington | 41 min |
| Aug 9, 6:23 PM CDT | Special Weather Statement | JAN | Washington | 47 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.